# SDR 2004FA0000515

- Difficulty date: June 3, 2004
- Submitted: June 24, 2004
- Operation: General aviation
- Aircraft: N7229N
- Make and model: Amtr MURPHYREBEL
- Aircraft serial: 422REB
- Engine: Lyc O320E2D
- System (JASC): 7414 · Magneto/Distributor
- Part: Regulator
- Part number: LC100101
- Part serial: 0133408
- Condition: Inoperative
- Location: Spark Advance
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AC IN FOR NO SPARK DURING START-UP.  REMOVED LT AND RT MAGNETOS AND SPARK ADVANCED REGULATOR.   OWNER INSTALLED BUSH KIT MODIFICATION, LT MAG WITH IMPULSE COUPLING.  MAG, NR 4755, SN 04030730.  MAGS TIMING SET WITH T-300 IGNITION TIMING TOOL.  PERFORMED GROUND OP CHK.  MAG CHECKS AT 1700 RPM 50 FOR BOTH MAGS SMOOTH.  BOTH MAGS CHECKED AT FULL POWER. ENG CK GOOD.  BEFORE FLIGHT MAG CK WAS GOOD.  FIRST TAKE-OFF NO PROBLEMS NOTED.  SECOND TAKE-OFF, ENG LOST POWER, RAN VERY ROUGH.  POST FLIGHT, BOTH MAGS CHK NORMAL.  ON FULL PWR, OPS NORMAL FOR 1 MINUTE, WITHOUT WARNING, SUDDEN POWER LOSS.  ENG BACKFIRING, RUNNING ROUGH.  RPM DROPPED FROM 2450 TO 2100 RPM.  REDUCED TO 1900 RPM, ENG SMOOTHED OUT WITH NORMAL MAG CK.
